Alert archive / Michigan / Beach Hazards Statements in 2023
Beach Hazards Statement 3, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 13, 2023, 3:32 AM EDT for Alger County, Marquette County, Michigan. It took effect at Jun 13, 2023, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2023, 3:32 AM EDT (07:32 UTC)
- In effect from
- Jun 13, 2023, 8:00 AM EDT
- Expired
- Jun 13, 2023, 10:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792 WHUS43 KMQT 130732 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 332 AM EDT Tue Jun 13 2023 MIZ005-006-140200- /O.NEW.KMQT.BH.S.0003.230613T1200Z-230614T0200Z/ Marquette-Alger- 332 AM EDT Tue Jun 13 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Marquette and Alger Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Marquette County: Middle Bay north of Presque Isle and at Little Presque Isle. For Alger County: The Au Train River mouth at Au Train, the exposed regions of Grand Marais Harbor, and Pictured Rocks National Lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ TAP
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 13, 1:10 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 13, 1:10 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Marquette MI 110 AM EDT Tue Jun 13 2023 .SHORT TERM...(This evening through Tonight) Issued at 327 PM EDT MON JUN 12 2023 The upper low continues to spin over the area this afternoon, centered over northern Lake Michigan for now but expected to move into the northern LP this evening. Batches of light rain continue to move through the far western UP so far, with plenty of midlevel dry air apparent on satellite across the rest of the UP. Satellite trends indicated that rain will soon drop southwest of the area, into northern WI, with a few hours of mainly dry weather expected as dry air continues to move in from east to west. However, our next batch of rain showers is already moving northward into eastern Lake Superior. As the upper low moves into the LP, this next batch of rain should pivot south/southwest over the UP, directed generally over the central UP through the night. Guidance continues to indicate that the winner as far as QPF tonight will be across highlands of northern Baraga and Marquette counties courtesy of northerly upslope flow. Rain totals in excess of an inch will be possible by sunrise, with more on the way for Tuesday. Otherwise, temperatures should stay milder tonight with cloudy skies and widespread rain in the forecast. Expect lows in the lower to mid 40s area-wide. .LONG TERM...(Tuesday through Monday) Issued at 342 PM EDT MON JUN 12 2023 Overall, below normal temperatures and near normal precipitation are expected through the long term period. The best chance for near to above normal temperatures appears to be Wednesday/Friday and the best chance for rainy weather is Tuesday and Saturday or Sunday. Overall, weather impacts are expected to be low although there is some potential for frost Friday morning. Starting with Tuesday morning, a ~1000 mb occluded surface low just northeast of Sault Ste Marie pivots around a 500 mb low near Detroit. The surface low tracks south then southeast towards Buffalo NY by Wednesday morning when the system should be nearly vertically stacked. As this happens the deformation zone and associated rainfall over our area gradually diminishes. Rainfall appears to have a substantial orographic component with northerly upslope locations near the Lake Superior shoreline getting the higher amounts. Event total rain amounts could exceed 2 inches along the north slope of Baraga/Marquette counties, which is a welcome change from weeks of dry weather and fire wx concerns. Skies should clear from west to east Wednesday into Wednesday night. A much drier air mass and associated surface ridge builds south into the area Wednesday night into Thursday. Thursday currently looks like a nice day with mostly sunny skies and temperatures warming to near seasonal normals. The surface ridge appears to be directly overhead Thursday night suggesting the potential for at least patchy frost across the interior. Decided to blend in some NBM 10% Thursday night. Temperatures should warm quickly on Friday as WAA ramps up ahead of the next disturbance, perhaps resulting in above normal temps approaching 80F across the interior. The next disturbance could arrive sometime on Saturday. Given that it's tracking into a very dry ridge, a slower onset seems more likely. The latest 12z ECMWF keeps this feature to our south with seasonably warm temperatures and dry conditions persisting through the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 110 AM EDT TUE JUN 13 2023 Moist conditions from earlier rainfall today have resulted in fog and lower clouds at SAW and CMX last evening. Conditions have ranged from IFR to LIFR at CMX and SAW and with more rain moving in from the east as noted on radar would not be a bit surprised to see conditions hold at SAW through tonight. CMX will be tricky and could lower from MVFR to possibly IFR overnight into Tue morning as rain eventually becomes more focused into central Upper Mi with eventual improvement at CMX to VFR Tue afternoon. Conditions at SAW will likely hold in the IFR to LIFR range through much of period under rain but could lower near airport minimums late Tue evening in fog/stratus. Looks like there will be a period of LLWS at both CMX and SAW late tonight into Tuesday morning as a low-level jet moves across the area. IWD should stay mostly VFR through the period as rain stays mostly east of the terminal there. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 342 PM EDT MON JUN 12 2023 A low over spinning into the Upper Great Lakes region tonight into Tuesday results in NW winds increasing above 20 knots across the eastern half of Lake Superior around midnight tonight. Winds veer northerly Tuesday morning then gradually diminish on Tuesday. Rain is expected over the next day or so and some patchy marine fog could develop across eastern Lake Superior, but confidence was too low to include in the forecast at this time. Generally light northerly winds continue into Thursday as surface ridging builds south across the lake. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...LC LONG TERM...EK AVIATION...Voss MARINE...EK
Hazardous weather outlook, Jun 12, 3:31 PM EDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Marquette MI 331 PM EDT Mon Jun 12 2023 MIZ001>007-009>014-084-085-131945- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 331 PM EDT Mon Jun 12 2023 /231 PM CDT Mon Jun 12 2023/ This Hazardous Weather Outlook is for portions of central Upper Michigan and western Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-131945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 331 PM EDT Mon Jun 12 2023 /231 PM CDT Mon Jun 12 2023/ This Hazardous Weather Outlook is for portions of Central Lake Superior...Eastern Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-131945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 331 PM EDT Mon Jun 12 2023 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LC
Nearby
Beach Hazards Statements in Michigan, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.